MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROVENA PPICC, 4F DL, MAX TLS; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PROVENA PPICC, 4F DL, MAX TLS; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number S9274108D
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebq2477 showed no other similar product complaint(s) from this lot number.Device, not yet returned.
 
Event or Problem Description
It was reported by the sales rep that the facility was placing a picc, right sided placement and upon initial insertion met resistance.The placement was pulled back; manipulated the catheter and the picc went in fine on the second attempt.When the placer went to retract the sherlock stylet, she felt resistance with the stylet and removed the stylet from the picc.Upon removal, the stylet was missing the tip.The catheter was then removed and flushed to ensure the tip was not in the catheter.Chest x-ray showed approximately 3.5 cm of the sherlock tip in the patient's right axillary vein.The patient has left side swan-ganz catheter and pacemaker.The picc was trimmed to 40 cm.Interventional radiology retrieved the wire.

Brand Name
PROVENA PPICC, 4F DL, MAX TLS
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6963639
Report Number3006260740-2017-01861
Device Sequence Number1221898
Product Code LJS
UDI-Device Identifier00801741130441
UDI-Public(01)00801741130441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberS9274108D
Device Lot NumberREBQ2477
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1